MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367961
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 1040990.Medical device expiration date: 2022-02-28.Device manufacture date: 2021-02-09.Medical device lot #: 1137429.Medical device expiration date: device manufacture date: 2021-05-17.Medical device lot #: 1195879.Medical device expiration date: 2022-05-31.Device manufacture date: 2021-07-14.Medical device lot #: 1123998.Medical device expiration date: 2022-04-30.Device manufacture date: 2021-05-03.Investigation summary: bd had not received samples, but 1 photo was provided for investigation.The photo was reviewed and the indicated failure mode for underfill with the incident lot was not observed.Additionally, 10 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode underfill.Bd was not able to identify a root cause for the indicated failure mode.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported when using the bd vacutainer® pst¿ gel and lithium heparinn (lh) 65 units blood collection tubes, the device experienced underfill or low draw of a tube with blood.The following information was provided by the initial reporter.The customer stated: we discovered that some of our 3.5ml lithium heparin tubes are not filling completely which is an issue.

Brand Name
BD VACUTAINER® PST¿ GEL AND LITHIUM HEPARINN (LH) 65 UNITS BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12961937
Report Number1917413-2021-01041
Device Sequence Number1854677
Product Code JKA
UDI-Device Identifier50382903679619
UDI-Public50382903679619
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number367961
Device Catalogue Number367961
Device Lot NumberSEE H.10.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown